Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 344, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2000, 6:45 AM CDT for Adams County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 6:45 AM CDT (11:45 UTC)
- Expired
- Aug 6, 2000, 7:15 AM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, IL
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
361 WUUS53 KLSX 061147 SVRSTL ILC001-061215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 645 AM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 715 AM CDT * AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTHEAST OF QUINCY...MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH... CAMP POINT LIBERTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4006 9132 3988 9137 3978 9093 4001 9091
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:23 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 4:23 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR HEAT ADV DISC LAST PARAGRAPH NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT SUN AUG 6 2000 REGION WL RMN ON S PERIPHERY OF WESTERLIES DURG THE NXT FEW DAYS. WITH UNSEASONABLY STG DYNAMICS AND TYPICAL UNSTBL SUMMERTIME AMS...TSTM THRT RMNS A PRIMARY CONCERN THIS FCST CYCLE. 2 BATCHES OF PCPN ONGOING ATTM. THE FIRST AREA OF ELEVATED CNVTN RUFLY ALG-N OF I-70 IS ASSOC WITH WSW 85H JET OF 40-50 KTS...WITH ADDL LFT OF WRMFNT PRODUCING BEST CVG OVR IL PTN OF CWFA. MEANWHILE...COMBO OF SFC CNVGC AND SHTWV ENERGY APRS TO BE AIDING THE DVLPMT OF STG STMS FROM KC AREA WSW INTO KS. IT LKS LIKE THE ABV FTRS WL BE CONTG THE PCPN THRT OVR MOST OF CWFA TDA AND TNGT. WULD THINK THE MAIN CONCERN FOR INTS/SVR TSTMS WL BE ASSOC ALG SFC BNDRY THAT IS PROGGED TO BCM QSNTRY OVR N MO TDA AND TNGT. MDLS SEEM IN AGREEMENT THAT ABV MENTIONED SHTWV WL BRUSH N MO THIS MRNG...WITH ANOTHER SHOT OF SHTWV ENERGY PROGGED INTO AREA LT THIS AFTN AND TNGT. MSAS DATA STILL INDICATING LIS OF -4 TO -7 ACR N MO INTO KS AT THIS ERY HR...SO WULD THINK THAT AN XTRM AMT OF INSTABILITY WL BE IN PLACE BY LT AFTN. ETA LIS FCST OF -10 TO -12 AND CAPES OF AOA 3000 J/KG CERTAINLY ARE NOT OUT OF THE QUESTION IN THIS AREA. SLGTLY FURTHER S...PROGS INDICATE PERSISTENT WAA FROM E CNTRL MO INTO IN THRU TNGT...WITH ENTRANCE REGION OF UPR LVL PRODUCING ADDL LFT NEEDED TO KP A SCTD TSTM THRT ALG-N OF I-70...AND SPCLY FROM STL INTO IL SECTION OF CWFA. ON MON...FNT IS FCST TO BGN LFTG NWD ONCE AGAIN. BEST POPS SHUD RMN VCNTY OF FNTL CNVGC OVR NE MO...WITH WKNG WAA STILL KPG A LO POP IN THE I-70 CORRIDOR. DURG ENTIRE PD...FAR S SECTIONS OF CWFA APR TO HV LEAST CHC OF PCPN DUE TO LACK OF LFTG MECHANISMS. WL NEED TO KP AN EYE OUT FOR SM ELEVATED PCPN...BUT IF CURRENT 88D TRENDS CONT WL KP THIS AREA DRY THRU MON. NOT SURE WHY MDLS ARE TENDING TO BRK OUT PCPN IN THIS VCNTY ON MON WITH ALL PARAMETERS GRDLY RETREATING NWD. OTHER CONCERN IS TEMPS AND HEAT INDICIES. UNSEASONABLY STG 85H FLOW IS DRIVING NOSE OF WRMST AIR THRU CNTRL PART OF MO ALG I-70...WHERE SFC DWPTS ARE ALSO FCST TO POOL INTO THE M70S. LM90S WITH THESE DWPTS WL CERTAINLY MAKE FOR A STEAMY DAY WITH HI IN THE 100 TO 105 RANGE. THIS MAY PLACE STL METRO CLOSE TO ADVSRY CRITERIA...BUT WITH SCTD PCPN ACR AREA THIS MRNG...CLDS...AND STG SW WNDS...THERES ENCUF UNCERTAINTY THAT IVE OPTED TO LV OUT HEADLINE ATTM. .STL...NONE TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:07 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Aug 6, 12:44 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 46 min |
| Aug 6, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 52 min |
| Aug 6, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Aug 6, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 34 min |
| Aug 6, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.